MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier - va does not release patient info.Age & date of birth - va does not release patient info.Patient sex - va does not release patient info.Weight - va does not release patient info.Ethnicity - va does not release patient info.Race - va does not release patient info.Implanted date: device not implanted.Explanted date: device not explanted.The actual device was not returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the doctor had a patient he was reviewing that had a radial to peripheral (r2p) procedure ten-day prior which had to have open surgery on.The doctor stated that the patient had to have their hand opened and black pieces of the access wire that had sheared off were removed.The patient condition was stable.Additional information was received on 06 oct 2022: there was minimal blood loss.The procedure was successful in removing the black pieces.A 60-1050 wire was used with a 80-1050 needle.They did not use the a-kit wire with the sheath designed for the a-kit.The needle sheered off the wire into the hand.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide a correction to section d4 as the catalog number was inadvertently reported as 30-1050 when the correct product code should have been 60-1050 and to proved the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed since the device was not available for evaluation.The exact root cause cannot be determined.The likely root cause is using a plastic guidewire with a metallic needle.The device history record (dhr) could not be reviewed since the lot number was not available.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode & effects analysis (fmea).

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd.
elkton, MD 21921
6402040886
MDR Report Key15569138
Report Number1118880-2022-00075
Device Sequence Number5593249
Product Code DYB
UDI-Device Identifier00389701011219
UDI-Public00389701011219
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2024
Device Model NumberN/A
Device Catalogue Number60-1050
Device Lot Number0000176640
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date10/10/2022
Supplement Report FDA Received Date10/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown